Alert archive / Alaska / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Jan 29, 2008, 12:41 AM AKST. It took effect at Jan 29, 2008, 9:00 PM AKST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 12:41 AM AKST (09:41 UTC)
- In effect from
- Jan 29, 2008, 9:00 PM AKST
- Expired
- Jan 30, 2008, 10:07 AM AKST
- In force
- 13 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 291441 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 541 AM AST TUE JAN 29 2008 AKZ131-300245- /X.NEW.PAFC.WC.Y.0003.080130T0900Z-080130T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 541 AM AST TUE JAN 29 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM AST WEDNESDAY THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM AST WEDNESDAY. TEMPERATURES ARE ANTICIPATED TO DROP TO 5 TO 15 BELOW THROUGH THOMPSON PASS TONIGHT. COMBINED WITH NORTHERLY WINDS OF 25 TO 35 MPH...WIND CHILL READINGS WILL DROP TO 35 TO 50 BELOW TONIGHT. AS TEMPERATURES WARM TOMORROW MORNING...WIND CHILL READINGS WILL RISE ABOVE 40 BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
3 follow-up statements
000 WWAK41 PAFC 300100 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 400 PM AST TUE JAN 29 2008 AKZ131-301515- /X.EXT.PAFC.WC.Y.0003.080130T0600Z-080130T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 400 PM AST TUE JAN 29 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST WEDNESDAY THROUGH THOMPSON PASS... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST WEDNESDAY THROUGH THOMPSON PASS. TEMPERATURES ARE ANTICIPATED TO DROP 5 TO 15 BELOW THROUGH THOMPSON PASS TONIGHT. COMBINED WITH NORTHERLY WINDS OF 20 TO 35 MPH...WIND CHILL READINGS WILL DROP TO 45 BELOW ZERO TONIGHT. AS TEMPERATURES WARM TOMORROW MORNING...WIND CHILL READINGS WILL RISE ABOVE 40 BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 301414 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 514 AM AST WED JAN 30 2008 AKZ131-310215- /X.NEW.PAFC.WC.Y.0004.080131T0600Z-080131T2000Z/ /X.CON.PAFC.WC.Y.0003.000000T0000Z-080130T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 514 AM AST WED JAN 30 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING THROUGH THOMPSON PASS... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST THURSDAY THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING. TEMPERATURES AROUND 10 BELOW THROUGH THOMPSON PASS COMBINED WITH NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE TO PRODUCE WIND CHILL READINGS AROUND 40 BELOW THIS MORNING. AS TEMPERATURES WARM THIS MORNING...WIND CHILL READINGS WILL RISE ABOVE 40 BELOW. HOWEVER...THESE CONDITIONS WILL RETURN TONIGHT AS TEMPERATURES DROP. NORTHERLY WINDS OF 25 TO 40 MPH TONIGHT COMBINED WITH LOW TEMPERATURES AROUND 10 BELOW ONCE AGAIN WILL PRODUCE WIND CHILL READINGS OF 35 TO 45 BELOW AGAIN LATE TONIGHT THROUGH THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 301907 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1007 AM AST WED JAN 30 2008 AKZ131-312000- /X.CAN.PAFC.WC.Y.0003.000000T0000Z-080130T2000Z/ /X.EXT.PAFC.WC.Y.0004.080130T1907Z-080131T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1007 AM AST WED JAN 30 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AST THURSDAY THROUGH THOMPSON PASS... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST THURSDAY THROUGH THOMPSON PASS. TEMPERATURES FROM ZERO TO 10 BELOW ZERO THROUGH THOMPSON PASS COMBINED WITH NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE TO PRODUCE WIND CHILL READINGS OF 30 TO 40 BELOW ZERO WEDNESDAY. WINDS WILL PERSIST THROUGH THURSDAY MORNING AND PRODUCE WIND CHILL READINGS OF 35 TO 45 BELOW ZERO WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 12:00 AM AKST, 41 minutes earlier.
Area forecast discussion, Jan 29, 12:00 AM AKST, 41 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST TUE JAN 29 2008
.ANALYSIS AND UPPER LEVELS...
AN UPPER TROUGH OVER MAINLAND ALASKA STRETCHES SOUTHEAST AND CONNECTS
WITH A LOW JUST OFF THE SOUTHEAST ALASKAN COAST. A WEAK RIDGE OVER
THE EASTERN BERING SEPARATES THE MAINLAND TROUGH FROM ANOTHER TROUGH
OVER THE WESTERN BERING WITH A SHORTWAVE JUST SOUTH OF THE CENTRAL
ALEUTIANS DEEPENING INTO A CLOSED OFF LOW. AT THE SURFACE A DYING
FRONT IS DRAPED OVER THE MAINLAND FROM THE SEWARD PENINSULA DOWN
THROUGH PRINCE WILLIAM SOUND AND CONNECTED TO A SURFACE LOW IN THE
SOUTHEASTERN GULF. A SURFACE RIDGE NEAR THE SOUTHWESTERN AK COAST IS
CLEARING OUT CLOUD COVER AND ALSO ALLOWING AREAS OF FOG TO SET UP
OVER THE NEW SNOW THAT FELL OVER THE LAST FEW DAYS. ANOTHER SURFACE
LOW IS STRENGTHENING SOUTH OF THE CENTRAL ALEUTIANS WITH ENERGY FROM
THE SHORTWAVE ABOVE. THIS LOW IS HEADING TOWARD THE EASTERN ALEUTIANS
AND EXPECTED TO BRING BLIZZARD CONDITIONS BY LATER THIS MORNING AND
TO THE ALASKA PENINSULA BY THE AFTERNOON. YET ANOTHER LOW JUST SOUTH
OF THE WESTERN ALEUTIANS IS WEAKENING AND SHOULD DISSIPATE THIS
AFTERNOON. SOUTHWESTERLY FLOW AND SNOW SHOWERS REMAIN OVER THE REST
OF THE BERING AS A DISSIPATING LOW REMAINS NEARLY STATIONARY NEAR
EASTERN SIBERIA.
.MODEL DISCUSSION...
MODELS CONVERGING ON A COMMON SOLUTION...ESPECIALLY WITH THE LOW
SOUTH OF THE CENTRAL ALEUTIANS. HAVE MORE CONFIDENCE IN SEEING
BLIZZARD CONDITIONS ON THE EASTERN ALEUTIANS AND ALASKA
PENINSULA...THEREFORE UPGRADED THE WATCH TO A WARNING. PAST 84
HOURS...MODELS DIVERGE WITH EACH OTHER AND WITH THEMSELVES ON A LARGE
LOW TO ENTER THE WESTERN BERING. DECIDED THE PREVIOUS FORECAST
SOLUTION FROM HERE ON OUT WAS THE BEST.
.SHORT TERM FORECAST...
SOUTHCENTRAL...CLOUDS AND AREAS OF LIGHT SNOW WILL DIMINISH TODAY AS
THE FRONT DISSIPATES AND RIDGING NUDGES IN. EXPECT MOSTLY CLEAR
CONDITIONS THROUGH WEDNESDAY WHEN A SHORTWAVE FROM THE NORTHWEST WILL
SLIDE DOWN TO BRING MAINLY CLOUD COVER BRIEFLY THURSDAY. CLEAR SKIES
WILL AGAIN DOMINATE FRIDAY. THE DEVELOPING PACIFIC LOW WILL TRACK TO
JUST SOUTH OF KODIAK BY TONIGHT CONTINUING ON AN EASTERLY TRACK
THROUGH WEDNESDAY. ITS TRACK WILL STAY SOUTH ENOUGH TO ONLY IMPACT
KODIAK ISLAND WITH SNOW SHOWERS FROM ITS OUTER PERIPHERY THROUGH
WEDNESDAY MORNING.
SOUTHWEST ALASKA...CLEAR SKIES TO REPLACE THE CURRENT AREAS OF LIGHT
SNOW LATER TODAY AS THE OLD FRONT DISSIPATES AND THE RIDGE MOVES IN.
THIS WILL ALLOW AREAS OF FOG TO FORM OVER THE RECENT NEW SNOWFALL.
THE NORTH PACIFIC LOW TO AFFECT THE AKPENN TODAY WILL STAY SOUTH
ENOUGH NOT TO AFFECT ANY OF BRISTOL BAY. A SHORTWAVE WILL MOVE
THROUGH WEDNESDAY TO BRING CLOUD COVER AND LIGHT SNOW TO KUSKOKWIM
DELTA AND VALLEY. SKIES WILL CLEAR OUT ONCE AGAIN THURSDAY AND
FRIDAY.
BERING/AKPENN...NORTH PACIFIC LOW WILL BRING BLIZZARD CONDITIONS TO
EASTERN ALEUTIANS AND THE AKPENN TODAY AND EARLY WEDNESDAY MORNING. A
RIDGE WILL BUILD BEHIND THE LOW AND TRACK TO THE EASTERN BERING BY
WEDNESDAY NIGHT. A LARGE LOW WILL APPROACH THE WESTERN ALEUTIANS
WEDNESDAY.
.LONG TERM FORECAST...LOOKS LIKE THE PATTERN IS SETTING UP TO BE A
REPEAT OF LAST WEEKEND...A LARGE LOW TO SET UP OVER THE NORTHWESTERN
BERING WITH A TRIPLE POINT LOW TO FORM OVER BY KODIAK BY SATURDAY.
ALL THE SYSTEMS WILL BE MOVING QUITE QUICKLY AS THE UPPER JET IS
SETTLING INTO A MORE ZONAL PATTERN.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 181 185
MARINE...GALE 132 150 155 170 171 172 175 176
HEAVY FREEZING SPRAY 121 129
FIRE WEATHER...NONE
LR JAN 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 6:46 PM AKST | Blizzard Warning | AFC | 21 hr | |
| Jan 28, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 28, 11:00 PM AKST | Small Craft Advisory | AFC | 5 days | |
| Jan 28, 11:00 PM AKST | Small Craft Advisory | AFC | 60 hr | |
| Jan 28, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Jan 29, 10:10 AM AKST | Gale Warning | AFC | 61 hr | |
| Jan 29, 10:15 AM AKST | Small Craft Advisory | AFC | 61 hr | |
| Jan 29, 10:15 AM AKST | Storm Warning | AFC | 37 hr | |
| Jan 29, 10:15 AM AKST | Heavy Freezing Spray Warning | AFC | 13 hr | |
| Jan 29, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 29, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
Wind Chill Advisories in Alaska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.